Jump to content
CrazyBoards.org

Recommended Posts

I have a tolerance on me that is so unreal .... at times , its saved me.......at times it sucks.......at times it makes things harder ....

i envy thor ose who take a quarter of a 1mg xanax and r out......eg. 

just tonite , my heart started racing , the thoughts started and the nausea started - thats my ora for a panic attack mixed with  an aryhthmia attack ...now i wish I could just take my bottle of Klonopin , which are 2mg pills ...and break one in half and be d

one with it....... let me just say I had to take 3 so i just took 6mgs at once with 10mg of flexeril and two .1mg clonidines and 20mgs of propranolol topped off with 4mgs of zofran and a bowl packed of medicinals

 

took me over an hour to get my resting heart rate and bp to normal.... THAT IS CRAZY , any dr or any person who doesnt know me , would admit me to a hospital !  and that dose was small, i could have doubled that.............and please spair me the comments about "u never know" "this could be it" bla bla ba....ive had 5 over doses and they were lets just say out of the park amounts of drugs i wont even write.  but i hate it. even stopped benzos for a year.....and my tolerance remained the same when i resumed taking them......

My life was so bad 10 years of heroin iv addiction and sex trafficing and husseling to stay alive....... clean and sober off street drugs and what im NOT prescribed to.... many ppl will say.... im not taking my meds correctly...... but i dont do this often .....i do take my meds correctly , infact I over lap my meds on refills, i have left overs........ there is just times my body goes into over drive and nothing , NOTHING can calm me down. 

does this happen to anyone. can anyone relate? 

good nite be safe all 

<3 from NNJ/NYC 

--KC

camorobe.jpg

Link to comment
Share on other sites

Yes this does happen and I've tried to ask what causes it.   Does the liver process meds "faster" or less effectivly or what?   I would sit down and have a serious clinical discussion about this with GDoc and talk about it.   If you take other things like say Blood Pressure meds or whatever do they need to be in a high dose to work?   Thats where I'm at.   Not that it helps when I said things like 0.5 mg of Xanax doesn't do anything.  

I've also had it where a lower dose seems to have a strong effect then at other times.   I don't know why but I assume it has something to do with food.   Like does taking meds when you haven't eatten in 10 hours work stronger?   I "think" thats whats going on.

Anyway be clear and talk to the expert. 

GOOD LUCK!   Glad your off the street shit and all.   Keep on keeping on.

Link to comment
Share on other sites

Have you tried any other types of meds for anxiety? I take lexapro daily. It takes some of the edge off. Some people take beta blockers. I am sure there are others.

I am not suggesting ditching the benzos, just maybe something additional.

I don't have personal experience with high tolerance.

Link to comment
Share on other sites

  • 2 months later...

Hi. Not sure how long this post has been up, but I thought I would comment. I have an insanely high tolerance for meds. At first my pdoc didn't believe it until I texted him every 30 mins one night after initially trying Seroquel for sleep. Strarted at 25mg...nothing, 50...nothing, 75...nothing, 100...nothing, And then up every 25 mgs until I got to 200mg. 

@HAL9000 you're spot on by mentioning the liver. Apparently my pdoc told me that my liver "must just shred the meds" bc my  liver enzymes and metabolites are off the chart. There must be a correlation between the speed of the liver metabolizing the meds and how high of a tolerance or dose your body needs.

Link to comment
Share on other sites

On 4/22/2017 at 3:56 PM, FlightyGoatGirl said:

Hi. Not sure how long this post has been up, but I thought I would comment. I have an insanely high tolerance for meds. At first my pdoc didn't believe it until I texted him every 30 mins one night after initially trying Seroquel for sleep. Strarted at 25mg...nothing, 50...nothing, 75...nothing, 100...nothing, And then up every 25 mgs until I got to 200mg. 

@HAL9000 you're spot on by mentioning the liver. Apparently my pdoc told me that my liver "must just shred the meds" bc my  liver enzymes and metabolites are off the chart. There must be a correlation between the speed of the liver metabolizing the meds and how high of a tolerance or dose your body needs.

If it was just one drug I guess it wouldn't be significant but for me its everything.  When I was in the hospital and bleeding into the gut (Which REALLY hurts) I kept telling them the pain IV wasn't doing anything.  The nurse said she had to get a doctor to give me anymore and he said "I can't believe you can even speak."  Well I spoke all right in a very calm undoped up way told him to please fix the machine or put some real pain stuff in the IV. 

Non MI drugs I'm taking the max amounts on most things.  Lipitor, Niaspan, a lot.   The liver is also what processes booze (I think?) and that rarely had much effect on me.  My friends would be passed out puking and I would just wonder "What is wrong with them?"

Link to comment
Share on other sites

3 hours ago, melissaw72 said:

You're right, the liver does process alcohol.

I guess that explains why I was always the "driver" for the drunk school friends.  I think whats troubling me is not that I take 80 mg of say Lipitor but I have to ask GDoc or whoever to up the dose on things like pain meds or valium etc.   They just don't do anything (Really) in low doses.  I might as well be taking Flinstones chewables.  I don't know how shame gets into all of this because I don't take any pills for "fun" and if I do have an actual need for them why should I be uptight about asking for a dose that has an effect?

 

Link to comment
Share on other sites

  • 2 months later...

I can't say much about drug tolerance, but I have experience with atrial fibrillation. I'm assuming that's the kind of arrhythmia you have, since you don't pass out. 

For me, one thing that seems to work when I get the flippy-floppies is to crouch down on the ground and stand up fast. If you have orthostatic hypotension*, you might want to have someone spot** you in case you faint. Anyway, I may have to try it several times, but it seems to work pretty well. Sometimes it works as soon as I crouch. Another thing that used to work for me (and probably still does), is a few seconds of really hyper jumping jacks. But that's kind of a problem if it doesn't work the first time. And it's a lot more conspicuous. 

This info is anecdotal, and I don't know if it works when anxiety is part of the story. Most of the time my atrial fib goes away on it's own, so it's possible that I've just been fooled or that I'm just getting a placebo effect. However, the timing of my recovery usually coincides pretty well with the exercise. If you're sure it's placebo effect, maybe you shouldn't tell me you think so. ;-)

I hope you are doing ok and that you read this, but if not, maybe someone else can use the info. Congrats on being clean and sober. Be careful with those prescription meds. My understanding is that, for some of them, you can develop tolerance to the effect, but not necessarily to side effects.

*Makes you light headed when you stand up. I gather one's blood pressure doesn't adjust fast enough. Common side effect of medications.

**Catch you when you fall, or at least keep your head from hitting anything.

Link to comment
Share on other sites

  • 4 weeks later...

I have heart palpitations (I know, not the same thing) and what helps my heart stop beating all wonky is to cough a lot. Make myself cough and cough until it's done. I read a pamphlet once that said if you're having a heart attack to cough and cough and cough until you get to the hospital because it does... something, I forgot what.

I have a high tolerance to certain drugs. I had to stop lamictal after 15 years because it stopped working - and i wonder if that was a tolerance issue. And then klonopin, as well. 

But I'm sensitive to the dose changes that we do to my Abilify when I start to go 'up' or 'down'. So.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...